MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-PH190I
Medical Device Problem Codes Melted (1385); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection.A root cause could not be identified fore the burnt plastic distal end cover.Based on the results of the investigation, it is likely the following led to the malfunction: cause not established.The most probable cause of the failure related with white foreign materials is cause traced to failure to follow instructions.A labeling review was conducted using the product label pcf-ph190i.No anomalies were found.Is the reported risk/harm listed in the ifu? yes.Was the device used in accordance with the ifu/label? no, in the ifu it is stated: ¿for inspection of the objective lens cleaning function and inspection of the auxiliary water feeding function: nothing other than sterile water should be used for air/water feeding.No additives should be put into the sterile water.Non-sterile water may cause patient cross - contamination and/or infection.¿ is this a procedure problem where the uses of different materials than water could be sit in tubes and cause harm to the patient.Does the ifu/label need to be revised or was there an issue with translation, wording, or graphics? no.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed that during the device evaluation, the colonovideoscope exhibited a burnt plastic distal end cover and the air/water channel had white foreign material.There was no patient involvement.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21731753
Report Number9610595-2025-04961
Device Sequence Number11773877
Product Code FDF
UDI-Device Identifier04953170305252
UDI-Public04953170305252
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberPCF-PH190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown